North Dakota, 2006

Hail in North Dakota, April 28, 2006

April 28, 2006 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Apr 28, 2:00 PM CST, 1 hour 58 minutes earlier.

Area forecast discussion, Apr 28, 2:00 PM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 PM CDT FRI APR 28 2006

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
MAIN FORECAST CONCERNS/HIGHLIGHTS FOR THE SHORT TERM WILL BE CHANCE
OF SHOWERS AND/OR THUNDERSTORMS THROUGH MONDAY.

CURRENTLY NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS
CWA...AS CAP HAS BROKEN. MOVEMENT OF THE ACTIVITY IS AROUND A
SURFACE LOW SITUATED OVER FAR SOUTH CENTRAL NORTH DAKOTA. AGAIN
TODAY THERE WILL BE A SMALL SEVERE WEATHER THREAT...MAINLY HAIL.

WILL LEAN TOWARD A GFS SOLUTION...BUT ALL MODELS SIMILAR IN CURRENT
SCENARIO. THE SLOW EVOLUTION OF...AND EVENTUAL RETROGRADING OF A
CLOSED UPPER LOW WILL BE TUE MAIN CULPRIT. MODELS CONTINUE TO SLOW
THINGS DOWN FROM PREVIOUS RUNS...THEREFORE THE GOING FORECAST IS
LOOKING GOOD...ONLY CHANGES WERE TO ADD ANOTHER DAY OF PRECIPITATION
CHANCES OVER THE CENTRAL AND EASTERN CWA. DID LOWER TEMPERATURES
SOME MORE IN THE CENTRAL AND EASTERN CWA AS THE NORTHEAST FLOW WITH
CLOUDY SKIES AND SCATTERED SHOWERS SHOULD KEEP TEMPERATURES DOWN.

.LONG TERM...TUESDAY THROUGH SATURDAY
THE MODELS CONTINUE TO MOVE A CLOSED UPPER LEVEL LOW ACROSS SOUTHERN
CANADA TUESDAY AND WEDNESDAY ALTHOUGH WITH SIGNIFICANTLY DIFFERENT
TRACKS.  THE GFS IS LIKELY THE DRIER MODEL...KEEPING THE LOW WELL
NORTH...WHILE THE ECWMF MOVES THE LOW ALONG AND JUST NORTH OF THE
BORDER AND THE DGEX DROPS THE LOW INTO THE DAKOTAS.  FOR NOW WILL GO
WITH THE GFS...ALTHOUGH WILL EXTEND THE MENTION OF PRECIP INTO
WEDNESDAY.  THE MODELS CONTINUE TO DIFFER ON THE TREND THURSDAY AND
FRIDAY. WILL GO WITH ECWMF FOR NOW AND WILL STAY WITH DRY FORECAST.
TEMPS WILL CONTINUE ON THE LOW SIDE OF NORMAL...THROUGH THE PERIOD.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

TWH/TSW
Hazardous weather outlook, Apr 28, 3:18 AM CST, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
418 AM CDT FRI APR 28 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-290930-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
418 AM CDT FRI APR 28 2006 /318 AM MDT FRI APR 28 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
ACROSS WESTERN AND CENTRAL NORTH DAKOTA. SOME OF THE STRONGER OF
THESE STORMS MAY CONTAIN SMALL HAIL AND BRIEF GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NH

In the hours before

Local storm report, Apr 28, 3:11 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
411 PM CDT FRI APR 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     TORNADO          9 SE MARION             46.52N 98.20W
04/28/2006                   LAMOURE            ND   PUBLIC

            ON GROUND UNTIL 345 PM THEN DISSIPATED.

&&

LLP
Local storm report, Apr 28, 3:11 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
411 PM CDT FRI APR 28 2006

CORRECTED TORNADO TIME FROM 0404 PM TO 0343 PM

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TORNADO          9 SE MARION             46.52N 98.20W
04/28/2006                   LAMOURE            ND   PUBLIC

            ON GROUND UNTIL 345 PM THEN DISSIPATED.

&&

LLP
Local storm report, Apr 28, 3:14 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
414 PM CDT FRI APR 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     TORNADO          11 NE LA MOURE          46.47N 98.13W
04/28/2006                   LAMOURE            ND   LAW ENFORCEMENT

            LAMOURE COUNTY SHERIFF REPORTS TORNADO LIFTED AND DROPPED
            BACK DOWN. CYCLING OF TORNADO UP AND DOWN CONTINUED AT
            410 PM.

&&

LLP

The radar

The Aberdeen radar (KABR), 100 km away, was scanning. The volume nearest the first event began at 21:55 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, La Moure

When
April 28, 3:58 PM CST to 4:00 PM CST
Where
La Moure County, La Moure
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
46.350, -98.300

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5503994.